MAUDE Adverse Event Report: CONMED CORPORATION ADJUSTABLE RETRACTOR CANNULA 8.0MM X 65MM; ACCESSORIES, ARTHROSCOPIC

CONMED CORPORATION ADJUSTABLE RETRACTOR CANNULA 8.0MM X 65MM; ACCESSORIES, ARTHROSCOPIC
Catalog Number C08-65
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's complaint is confirmed.A visual examination found the cannula chipped off at the tip and the small detached piece from the tip of the cannula was returned for evaluation.However, the rest of the tip of the cannula is still intact.The locking nut rotates freely and the critical dimensions inspected per print could not find any discrepancies with the returned product.This is a technique-dependent device and the most likely cause of this suspected failure is user-related.The manufacturing documents from the device history record have been reviewed and found no abnormalities that would contribute to this issue.(b)(4).The instructions for use (ifu) provides the user with information regarding proper care and use of this device.The ifu also advises the user to inspect cannula prior to use to ensure they are in good physical condition.Advises that to avoid damaging seals and excessive leakage, do not use with devices larger than the specified cannula diameter.To avoid damage during use, do not use excessive force on cannula.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
On behalf of the customer, the distributor reported an issue with an adjustable retractor cannula, catalog # c08-65, lot: 201712261 that occurred (b)(6) 2019 during an arthroscopic rotator cuff repair.It was reported that "during the surgery, the part of tip of this product was shaved off.Fortunately, the shaved piece was found and removed from the patient's body." it is indicated that there was no impact or injury to the patient and the procedure was successfully completed with no reported delay.Additional information obtained indicates that there was no problem with insertion of the cannula.The only available information about what device(s) were used with the cannula was that a shaver was used.It is indicated that the shaved piece that fell off of the cannula was retrieved from the patient with the vacuuming of waste liquid.Although asked, no other information was made available.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence (fragmentation falling in the patient).

Brand Name
ADJUSTABLE RETRACTOR CANNULA 8.0MM X 65MM
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key8506454
Report Number1320894-2019-00092
Device Sequence Number1466063
Product Code NBH
UDI-Device Identifier00653405001631
UDI-Public(01)00653405001631(17)221225(10)201712261
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/25/2022
Device Catalogue NumberC08-65
Device Lot Number201712261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2019
Initial Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1